Texas, 2003

Hail and Damaging Winds in Texas, June 10 to 11, 2003

June 10 to 11, 2003 · NWS FWD · 7 events in 5 counties and zones

4 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 10, 7:55 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 10, 7:55 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE JUN 10 2003

STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTO THE NORTHWEST
COUNTIES IN THE NEXT HALF HOUR.  EXPECT THE MAJORITY OF THE STORMS
TO REMAIN IN THE NORTHERN ZONES...IN VICINITY OF STRONG AND FAST
MOVING SHORT WAVE.  FOR THIS UPDATE...WILL INCREASE POPS IN THE
NORTHWEST TO LIKELY AND ADD THE MENTION OF SEVERE.  EXPECT THE
MAJORITY OF SEVERE STORMS TO REMAIN NORTH OF INTERSTATE 20. THE
STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE EAST INTO A MORE
CAPPED ENVIRONMENT.  NO OTHER MAJOR CHANGES WITH THIS UPDATE.

605 PM CDT TUE JUN 10 2003

AVIATION DISCUSSION...
UPPER LEVEL DISTURBANCE MOVING THROUGH WEST OKLAHOMA WITH CONVECTION
ACROSS EAST TEXAS...AND FROM NORTH-CENTRAL OKLAHOMA BACK INTO WEST
TEXAS AND THEN INTO THE COLORADO ROCKIES. THERE/S A SLIGHT CHANCE
THAT FAR WEST TEXAS CONVECTION (AROUND KLBB) MAY WORK INTO OR ALONG
THE NORTHERLY TRACON PERIPHERY 06-11Z.  CONFIDENCE LOW SO NOT
INCLUDE IN TAFS.

OTHERWISE... KDFW AND KACT TRACONS ARE DRY SLOTTED AND VFR FOR THE
EVENING. SOME MVFR CEILINGS POSSIBLE KACT LATE TONIGHT THAT MAY
ADVECTED INTO KDFW TRACON AROUND DAYBREAK.    SOUTH WINDS 8-15KTS
OVERNIGHT...AND 14-27KT ON TUESDAY.  75

.FWD...NONE.
Hazardous weather outlook, Jun 10, 2:47 PM CST, 6 hours 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER THE NORTHWEST
PART OF NORTH TEXAS...GENERALLY NORTHWEST OF A BONHAM...
MCKINNEY...GRAHAM LINE. THE GREATEST THREAT WILL BE FROM LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE PERIODS OF SCATTERED THUNDERSTORMS OVER NORTH
TEXAS...FROM WEDNESDAY...THROUGH MONDAY.  AT THIS TIME...NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA THIS
EVENING NORTHWEST OF A JACKSBORO...GAINESVILLE LINE...OR LATER TONIGHT
OVER THE REMAINDER OF THE AREA.

The radar

The Dallas/Ft Worth radar (KFWS), 147 km away, was scanning. The volume nearest the first event began at 03:32 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Montague

When
June 10, 9:33 PM CST
Where
Montague County, Nocona
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -96.283

Hail, Montague

When
June 10, 9:33 PM CST
Where
Montague County, Nocona
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.217, -98.167

Thunderstorm Wind, Cooke

When
June 10, 10:33 PM CST
Where
Cooke County, 2 mi S of Gainesville
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
33.217, -98.000

Two large trees were blown down by high winds.

Thunderstorm Wind, Jack

When
June 11, 1:23 AM CST
Where
Jack County, Jacksboro
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.800, -97.750

Thunderstorm Wind, Jack

When
June 11, 1:35 AM CST
Where
Jack County, 10 mi E of Jacksboro
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.600, -97.150

Hail, Fannin

When
June 11, 2:22 AM CST
Where
Fannin County, Ector
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.800, -97.750

Thunderstorm Wind, Lamar

When
June 11, 3:30 AM CST
Where
Lamar County, Paris
Measured
52 kt (60 mph) estimated sustained
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
33.650, -95.533

Trees and power lines were blown down by high winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365692, 5365693, 5363915, 5363914, 5365694, 5363913, 5364558.